I had 14 injections a week ago in my forehead. Now, as it is taking effect, I'm also noticing a slight numbness in my lips - sort of like after being at the dentist and the anesthesia wears off but not wearing off. Can the botox cause this? I went to my GP and he said there's nothing in my mouth that's abnormal and that botox ''usually'' does not travel so far. What's your take? Thank you.
Can Botox in the Forehead Cause a Numb Feeling in the Lips?
Doctor Answers (15)
Botox in the forehead
Botox injections in the forehead will not cause numbness in your lips. Consult your physician again for re-assessment if it persists.
Botox on Forehead Does NOT Cause Numbness of the Lips
Botox on the forehead does not cause lip numbness. If it doesn't go away, consult a neurologist.
Web reference: http://www.AdvanceYourBeauty.com
Botox on the forehead will not cause numbness of the lips
Botox will block the signal from nerve to muscle but doesn't block the signal frm skin to nerve in the sensory (pain) pathway. In addition, treatment of the forehead nerves utilize different nerves from those that supplies sensation to the lip. Was there treatment such as fillers that you had injected in the lips? Are you getting a fever blister on the lips that can cause strange tingling prior to the eruption of the cold sore? You may want to see a neurologist for an examination.
Web reference: http://www.thenyac.com/botox/index.html
You might also like...
Botox Side Effects
Hello and thank you for the question.
There is no data to suggest that Botox treatment to the forehead will induce numbness in the lips. This is in all likelihood has a un-related etiology.
Best of luck,
Glenn Vallecillos, M.D., F.A.C.S.
Web reference: http://www.BotoxTreatmentLosAngeles.com
Botox for wrinkles
Getting Botox in your forehead to prevent wrinkles should not create numbness in your lips. Botox injections effect nerves that go to your muscles, not nerves that go to your skin. You should not be getting any numbness in your lips from this.
Find the Real Cause to Numbness in Your Lips
Anatomically, I can't think of any way that Botox in your forehead could cause a numb sensation in your lips. You should see your physician to determine what is the cause of your symptoms.
Did Forehead Botox Cause Numbness of Lips
NO! It is impossible for Botox in the forehead to cause sensory changes in your lip. If this persists, consult with a physician to determine the reason for your problem.
Forehead Botox will not cause lip numbness
No. Something else is the cause, probably some unrecognized overbreathing due to ?? anxiety. Relax and enjoy the great results you should have from this great drug!
Botox in the forehead will not affect your lips
Botox injections in the forehead will not affect your lips. After Botox or Dysport injections patients should remain in the vertical position and avoid intense physical exercise and manipulating the injected area for at least 4 hours after injections. This helps to prevent the effect from spreading to the adjacent muscles.Within 20 to 90 minutes botulinum neurotoxin type A can be detected inside the motor nerve endings. Therefore the muscles and nerve endings take up the Botox very quickly before it can spread too far from the injection site. There are many other reasons why your lips could be feeling numb.
Botox to Forehead Will Not Cause Numb Lips
Put very succinctly, no, Botox cannot cause numbness of the lips when injected into the forehead.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.